Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On the periods of generalized Fibonacci recurrences


Author: Richard P. Brent
Journal: Math. Comp. 63 (1994), 389-401
MSC: Primary 11B37; Secondary 11B39
MathSciNet review: 1216256
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a simple condition for a linear recurrence $ \pmod {2^w}$ of degree r to have the maximal possible period $ {2^{w - 1}}({2^r} - 1)$. It follows that the period is maximal in the cases of interest for pseudorandom number generation, i.e., for three-term linear recurrences defined by trinomials which are primitive $ \pmod 2$ and of degree $ r > 2$. We consider the enumeration of certain exceptional polynomials which do not give maximal period, and list all such polynomials of degree less than 15.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11B37, 11B39

Retrieve articles in all journals with MSC: 11B37, 11B39


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1994-1216256-7
PII: S 0025-5718(1994)1216256-7
Keywords: Fibonacci sequence, generalized Fibonacci sequence, irreducible trinomial, linear recurrence, maximal period, periodic integer sequence, primitive trinomial, pseudorandom numbers
Article copyright: © Copyright 1994 American Mathematical Society